Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 177, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 19, 2015, 4:36 AM CDT for Lincoln County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 4:36 AM CDT (09:36 UTC)
- Expired
- Jul 19, 2015, 5:00 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:45 AM CDT | TSTM WND GST 50 | Lincoln, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:57 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3374 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 16.8
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS53 KICT 190936
SVRICT
KSC105-191000-
/O.NEW.KICT.SV.W.0177.150719T0936Z-150719T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
436 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 500 AM CDT
* AT 435 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNARD...OR
6 MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...BEVERLY AND BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3922 9793 3903 9793 3897 9813 3920 9827
3922 9821
TIME...MOT...LOC 0935Z 246DEG 57KT 3912 9808
HAIL...0.88IN
WIND...60MPH
$$
ES1 follow-up statement
698
WWUS53 KICT 190950
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT SUN JUL 19 2015
KSC105-191000-
/O.CON.KICT.SV.W.0177.000000T0000Z-150719T1000Z/
LINCOLN KS-
450 AM CDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
AT 450 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNARD...OR 8
MILES NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3898 9811 3920 9825 3922 9819 3922 9793
3903 9793
TIME...MOT...LOC 0950Z 238DEG 28KT 3915 9807
HAIL...0.75IN
WIND...60MPH
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:15 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 19, 2:15 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 215 AM CDT SUN JUL 19 2015 .SYNOPSIS... ISSUED AT 215 AM CDT SUN JUL 19 2015 WATER VAPOR IMAGERY SHOWS A SHORTWAVE TRACKING ACROSS SOUTH CENTRAL ONTARIO WITH ADDITIONAL ENERGY STRETCHING FROM THE NORTHERN ROCKIES INTO THE GREAT BASIN. MEANWHILE...PLUME OF MONSOONAL MOISTURE REMAINS OVER MUCH OF THE FORECAST AREA. AT THE SURFACE...COLD FRONT STRETCHES FROM NORTH CENTRAL IA...INTO NORTHEAST KS AND ACROSS THE WEST CENTRAL PORTION OF THE STATE. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 215 AM CDT SUN JUL 19 2015 STORMS THAT DEVELOPED SEVERAL HOURS AGO OVER EASTERN CO ARE CONTINUING TO TRACK EAST AND LOOK TO AFFECT CENTRAL KS THIS MORNING. LIMITED CAPPING ABOVE 850MB AND A MODERATELY UNSTABLE AIRMASS SHOULD ALLOW THIS AREA OF CONVECTION TO PERSIST THIS MORNING. IN ADDITION...A PLUME OF 850-700MB MOISTURE TRANSPORT WILL CONTINUE TO MOVE FROM WESTERN KS INTO THE CENTRAL AND EASTERN PORTION OF THE STATE AND YOU CAN SEE THE EFFECTS OF THIS WITH STORMS BREAKING OUT NORTH OF WICHITA. MORNING CONVECTION SHOULD REINFORCE THE COLD FRONT AS IT SLOWLY SAGS OVER CENTRAL/SOUTH CENTRAL KS. JUST LIKE THE LAST COUPLE OF DAYS...STORMS SHOULD DEVELOP ALONG THIS BOUNDARY. HOWEVER...DUE TO WEAK UPPER RIDGING AND LACK OF LARGE SCALE ASSENT...CURRENTLY THINKING THE ACTIVITY WILL REMAIN ISO-SCT. THERE IS DECENT MODEL AGREEMENT THAT SOME SHORTWAVE ENERGY WILL MOVE OUT OF THE CENTRAL ROCKIES AND ACROSS NORTHERN KS TONIGHT. IN RESPONSE...LOW LEVEL JET WILL INCREASE AND FOCUS OVER NORTH CENTRAL KS. SO EXPECTING BETTER AREAL COVERAGE OVERNIGHT COMPARED TO THIS AFTERNOON. WITH 2,500-3,500J/KG OF CAPE AND BETTER DEEP LAYER SHEAR THAN WE'VE HAD IN THE LAST SEVERAL DAYS...ANY STORM THAT DEVELOPS THIS AFTERNOON OR EVENING WILL HAVE A CHANCE TO PRODUCE UP TO GOLF BALL SIZE HAIL ALONG WITH DAMAGING DOWNBURST WINDS. WILL MAINTAIN STORM CHANCES ON MON AS THE SURFACE FRONT CONTINUES TO LINGER OVER SOUTHERN KS. WHAT IS LEFT OF THE SHORTWAVE ENERGY OVER THE GREAT BASIN WILL FINALLY MOVE OUT ACROSS THE CENTRAL PLAINS MON NIGHT AND WILL PROVIDE BETTER CHANCES FOR MORE WIDESPREAD CONVECTION OVER SOUTHERN KS. SHORTWAVE ENERGY WILL BE MOVING INTO WESTERN MO BY TUE MORNING WITH THE SURFACE FRONT STARTING TO WASH OUT. THERE IS DECENT MODEL AGREEMENT THAT A SHORTWAVE/JET MAX WILL LIFT OUT OF THE SOUTHERN ROCKIES TUE NIGHT AND IN RESPONSE ISENTROPIC LIFT IN THE 310-315K LAYER WILL RAMP UP AND RESULT IN STORMS OVER THE WESTERN HALF OF KS. HEAT ADVISORY STILL LOOKS GOOD FOR SOUTHERN KS BUT WE MAY GET OFF TO A SLOW START DUE TO CONVECTIVE DEBRIS. THE GOOD NEWS IS THAT WE SHOULD SEE A SLOW COOL DOWN OVER THE ENTIRE AREA STARTING MON AND CONTINUING INTO TUE. BY TUE HIGHS AREA WIDE SHOULD BE CLOSE TO OR EVEN A DEGREE OR TWO LOWER THAN SEASONAL NORMALS. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 215 AM CDT SUN JUL 19 2015 WILL MAINTAIN MODEST RAIN CHANCES WED INTO WED NIGHT AS SOME WEAK SHORTWAVE ENERGY TAKES ITS TIME DEPARTING THE AREA. AS WE HEAD INTO THE END OF THE WORK WEEK...UPPER RIDGING IS EXPECTED TO STRENGTHEN OVER THE SOUTHERN HIGH PLAINS. THIS WILL SHUT OFF OUR STORM CHANCES AND BRING ABOVE NORMAL TEMPS BACK INTO THE FORECAST. LAWSON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1156 PM CDT SAT JUL 18 2015 VFR CONDITIONS ARE FORECAST THROUGHOUT THE PERIOD. OVERNIGHT...TSRA WILL AFFECT KRSL AND KSLN DURING THE OVERNIGHT HOURS. A SLIGHT CHANCE OF TSRA WILL PREVAIL AT KHUT AND KICT. WINDS IN VICINITY OF STORMS COULD GUST TO NEAR 60 MPH. VCTS HAS BEEN ADDED TO THOSE PARTICULAR TAFS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 98 76 94 73 / 20 30 30 40 HUTCHINSON 96 74 93 71 / 30 40 30 30 NEWTON 95 73 91 72 / 30 40 30 30 ELDORADO 96 75 93 73 / 30 30 30 30 WINFIELD-KWLD 98 76 96 74 / 20 20 30 40 RUSSELL 92 72 92 69 / 40 60 30 30 GREAT BEND 94 71 92 70 / 30 60 30 30 SALINA 93 74 93 70 / 40 60 40 30 MCPHERSON 94 73 92 71 / 40 60 30 30 COFFEYVILLE 97 76 96 74 / 20 10 20 40 CHANUTE 95 75 93 73 / 30 20 30 40 IOLA 95 75 91 72 / 40 30 30 30 PARSONS-KPPF 96 76 95 74 / 20 20 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR KSZ091>096-098>100. &&
Hazardous weather outlook, Jul 19, 3:22 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 322 AM CDT SUN JUL 19 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-200830- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 322 AM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT EARLY THIS MORNING...STORMS WILL IMPACT LOCATIONS GENERALLY NORTH OF HIGHWAY 400. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...50 TO 60 MPH WINDS ALONG WITH BRIEF HEAVY RAIN. STORMS WILL POSSIBLE THIS AFTERNOON AND ESPECIALLY OVERNIGHT WITH LOCATIONS GENERALLY ALONG AND NORTH OF HIGHWAY 400 HAVING THE BEST CHANCE TO EXPERIENCE A STORM. THE STRONGER STORMS WILL BE CAPABLE OF GOLF BALL SIZE HAIL ALONG WITH 65 MPH DOWNBURST WINDS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THIS ACTIVITY. DANGEROUS HEAT IS EXPECTED THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHERN KANSAS. SEE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ALONG A SOUTHWARD MOVING COLD FRONT. A FEW SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY OVER SOUTHERN KANSAS...WITH DOWNBURST WINDS AND LARGE HAIL THE MAIN THREATS. PERIODIC CHANCES FOR STORMS WILL REMAIN IN THE FORECAST THROUGH WEDNESDAY NIGHT WITH AT LEAST SOME STRONG STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED TODAY AND TONIGHT OVER MAINLY CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Special weather statement, Jul 19, 2:33 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
233 AM CDT SUN JUL 19 2015
KSZ053-190800-
CHASE KS-
233 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN CHASE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 300 AM CDT
* AT 230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF COTTONWOOD FALLS...
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COTTONWOOD FALLS...STRONG CITY...ELMDALE...TALLGRASS PRAIRIE
PRESERVE...HYMER...SAFFORDVILLE AND TALLGRASS PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3828 9635 3829 9682 3848 9682 3852 9639
3852 9635
TIME...MOT...LOC 0730Z 266DEG 48KT 3840 9673
ESSpecial weather statement, Jul 19, 3:48 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 348 AM CDT SUN JUL 19 2015 KSZ032-190915- RUSSELL KS- 348 AM CDT SUN JUL 19 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 415 AM CDT * AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR RUSSELL...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF DIMES AND WINDS TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RUSSELL...LUCAS...GORHAM...LURAY...DORRANCE...MILBERGER...BUNKER HILL...PARADISE...WALDO...WILSON LAKE AND RUSSELL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3871 9902 3911 9903 3913 9854 3871 9850 TIME...MOT...LOC 0842Z 266DEG 48KT 3893 9888 ES
Special weather statement, Jul 19, 4:12 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
412 AM CDT SUN JUL 19 2015
KSZ032-033-047-048-190945-
ELLSWORTH KS-RUSSELL KS-BARTON KS-LINCOLN KS-
412 AM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
ELLSWORTH COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 445 AM CDT
* AT 406 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
NORTH OF LUCAS TO NEAR CLAFLIN...AND MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 55 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...WILSON...CLAFLIN...KANOPOLIS...LINCOLN...HOLYROOD...
LUCAS...SYLVAN GROVE...LORRAINE...BARNARD...ASH GROVE...WILSON
STATE PARK...WILSON LAKE...ELLSWORTH AIRPORT...KANOPOLIS STATE
PARK...WESTFALL AND KANOPOLIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3853 9797 3852 9857 3869 9857 3869 9858
3870 9857 3888 9857 3888 9858 3889 9857
3913 9857 3913 9849 3919 9849 3922 9800
TIME...MOT...LOC 0906Z 251DEG 35KT 3913 9855 3858 9855
ESThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 26 min |
| Jul 18, 7:10 PM CDT | Special Weather Statement | ICT | Reno | 50 min |
| Jul 18, 7:42 PM CDT | Special Weather Statement | ICT | Rice | 33 min |
| Jul 18, 8:01 PM CDT | Special Weather Statement | ICT | McPherson | 44 min |
| Jul 18, 8:10 PM CDT | Special Weather Statement | ICT | Rice | 35 min |
| Jul 19, 2:33 AM CDT | Special Weather Statement | ICT | Chase | 27 min |
| Jul 19, 3:48 AM CDT | Special Weather Statement | ICT | Russell | 27 min |
| Jul 19, 4:12 AM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln | 33 min |
| Jul 19, 4:43 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Saline | 47 min |
| Jul 19, 4:56 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 34 min |
| Jul 19, 3:12 PM CDT | Flash Flood Watch | ICT | Lincoln, Russell | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.